Late after effects of chemo

Options
Kazenmax
Kazenmax Member Posts: 463 Member

Hi,

I finished 6 treatments of Xeloda and Oxaliplaxen at the end of January. For the past couple of weeks I've been feeling very fatigued,  joint pain and muscle ache. It's almost worse than the original chemo.  Has anyone else had this happen? 

I was so happy to be done and within a couple weeks, I was feeling pretty good. My white cell count is almost back to normal. I wish I felt better!

K

Comments

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    Patience is a virtue...

    well, thats what they say. 

    Chemo continues to do weird things to the body, (as does radiation) for years. You are still just out of it, so the fatigue could be related BUT then, it could not. 

    Give it a few days and then talk to your Oncologist or their nurse and just make sure there isn't anything they can test. 

    One day, it will be a bad memory; until then, good luck.

    Tru

  • Canadian Sandy
    Canadian Sandy Member Posts: 784 Member
    Options
    I'm having the same muscle

    I'm having the same muscle and joint problems. The onc says it is not due to chemo. I feel that some of it is.....guess I will never know for sure. 

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options

    I'm having the same muscle

    I'm having the same muscle and joint problems. The onc says it is not due to chemo. I feel that some of it is.....guess I will never know for sure. 

    Oh, I think it is.

    I am always quite surprised at what my Oncologist and Rad Onc think. 

    I think my joint pain is a combination of side effects and food triggers. There are certain foods that trigger inflamation that weren't happening before the chemo. 

    Thankfully I do not suffer from fatigue, which I had in spades during treatment. I'm the quintessential enegizer bunny now. 

    Tru

  • PamRav
    PamRav Member Posts: 348 Member
    edited June 2017 #5
    Options
    Neuropathy

    my chemo containing oxilaplatin ended in Feb of this year.  I had a few minor side effects at that time.  Now 3 months later my toes are tingling like crazy!!!  I'm sure it's s delayed effect of the oxi. 

  • traci43
    traci43 Member Posts: 773 Member
    Options
    PamRav said:

    Neuropathy

    my chemo containing oxilaplatin ended in Feb of this year.  I had a few minor side effects at that time.  Now 3 months later my toes are tingling like crazy!!!  I'm sure it's s delayed effect of the oxi. 

    Or it could be that you're

    Or it could be that you're getting some feeling back.  My feet were really numb but with regular foot massages the feeling started coming back and there was tingling for a while.  I cannot say that all the neuropathy is gone, I've had too many rounds with oxilaplatin to say that, but they do feel almost normal except when they are cold.  Traci

  • Tunadog
    Tunadog Member Posts: 235 Member
    Options
    Taking me awhile..

    I finished Oxaliplatin and Xeloda after six months July 27 last year and I still am recovering from Neuropathy.

    My hands are probably 95% resolved. My feet are lagging behind. Trying to be patient.

    Can't drive , can't wait.

    Peace

  • AleciaP
    AleciaP Member Posts: 2
    Options
    Tunadog said:

    Taking me awhile..

    I finished Oxaliplatin and Xeloda after six months July 27 last year and I still am recovering from Neuropathy.

    My hands are probably 95% resolved. My feet are lagging behind. Trying to be patient.

    Can't drive , can't wait.

    Peace

    Lasting neuropathy

    Hi there. I had TERRIBLE neuropathy in my feet for over a year past my last chemo treament. I took gabapentin for a long time with limited relief but a lot of blurred vision. My oncologist suggested that I try 1000mg of L-Carnatine for a couple of months. Sure enough, five months later the tingling and zapping and pins and needles are 98% gone! The blurred vision has improved since I tapered off of the gabapentin. L-Carnatine is a suppliment that does not seem to have any contraindications that I could find.  Good luck!

     

  • Annabelle41415
    Annabelle41415 Member Posts: 6,742 Member
    Options
    Sorry

    My chemo fatigue lasts until today.  My oxy combo has left me with numb hands and feet and even telling the doctor that maybe reducing the oxy would maybe help my nueuropathy she didn't give in and made me stay on the full strenth.  This happened in January of 2009 and to this day I'm on Gabapentinen (sp).  My vision has also lessened so be very careful about letting the doctor make the decision and letting you decide.  Wishing I'd listened to my body more.  Wishing you well.

    Hugs!  Kim

  • jri_in_wnc
    jri_in_wnc Member Posts: 6
    Options
    Feel your pain

    My neuropathy lasted over a year after I went off oxaliplatin. I've been on several different chemo regimens & getting ready to resume after a two month break. However, I still experience a lot of muscular pain. I really hadn't made a connection of this pain to chemo. Several years before the cancer diagnosis, I was diagnosed with fibromyalgia. The pain is more pronounced on days that I'm active vs laying on the couch. It really doesn't take much. I find taking a muscle relaxer with rx pain meds helps.

  • Kazenmax
    Kazenmax Member Posts: 463 Member
    Options
    AleciaP said:

    Lasting neuropathy

    Hi there. I had TERRIBLE neuropathy in my feet for over a year past my last chemo treament. I took gabapentin for a long time with limited relief but a lot of blurred vision. My oncologist suggested that I try 1000mg of L-Carnatine for a couple of months. Sure enough, five months later the tingling and zapping and pins and needles are 98% gone! The blurred vision has improved since I tapered off of the gabapentin. L-Carnatine is a suppliment that does not seem to have any contraindications that I could find.  Good luck!

     

    Thanks!

    Thanks!

    I will try the L-Carentine.

    k